MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) touched the eye when the surgeon noticed that a chunk of the lens was missing, so the surgeon took the lens out and replaced it with the back up iol.Through follow up, it was confirmed that the iol was cut out and replaced and that there was no patient injury during the surgery.No further information was provided.
 
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information.However, the account did not provide the information.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noticed that the following information was inadvertently not included; therefore, it is captured in this supplemental report: device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search of complaints revealed two other complaints were received under this production order and the complaint issues were not related.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.The following sections have been updated accordingly: section h6: type of investigation: 4109- historical data analysis, 3331 - analysis of production records.Section h6: investigation findings: 213 - no device problem found.Section h6: investigation conclusions: 67 - no problem detected all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: section d9: device available for evaluation? yes section d9: returned to manufacturer on: 4/8/2025.Section h3: device evaluated by manufacturer¿ yes device evaluation: the complaint handpiece was received inside a biohazard bag along with the lens wrapped in gauze.Visual inspection under magnification revealed the complaint handpiece was received with the plunger rod fully advanced.Viscoelastic residue was observed to be evenly distributed throughout the cartridge.Stress marks were observed on the cartridge tip but were in specification for a used device.No cartridge tip or cartridge issues were observed.The lens module was inspected revealing no issues or viscoelastic residue.Device assembly was inspected revealing no issues.Plunger rod advancement was inspected revealing no issues; the plunger rod was observed to be bent.The lens was inspected revealing it was received cut in half and coated in viscoelastic residue.The lens halves were cleaned revealing one lens half was scratched with the haptic damaged; the other lens half had damage near and at the edge of the lens.The complaint issue "lens damaged" was identified during product evaluation.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21767749
Report Number3012236936-2025-000090
Device Sequence Number15569166
Product Code HQL
UDI-Device Identifier05050474636071
UDI-Public(01)05050474636071(17)271018
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000195
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer04/03/2025
05/16/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date04/04/2025
06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale